"Concequences of "Uninformed" Decisions"

About: Boston House / CMHT (Adults)

(as a relative),

Around August 2010 my son was told by a doctor in Boston House that the medication (100 mg) which he had been taking for 17 years was not doing anything at all for him and therefore he could stop taking it. His medication was reduced over a period of 3 months (month 1 - 75mg, month 2 - 50mg, month 3 - 25mg then zero).

He was never informed by this doctor the possibity of a reaction after 17 years and the fact he would have to be an inpatient to restart this same medication, if required. If my son had been fully informed he would not have come off it. He was fearful of having to be an inpatient once again.

His symtoms since stopping taking this medication are 60% sleep loss, paranoia, anger, and frustration. He is now back where he was 17 years ago, when it took 9 months on a Mental Health Ward to find a medication that was suitable.

Do you have a similar story to tell? Tell your story & make a difference ››

Responses

Response from Katherine Earlam, PALS Officer, 5 Boroughs Partnership NHS Trust

Thank you for your feedback in relation to your experience with our services. We would like to look into your concerns in more detail so that we can gain an understanding of what has occurred, and provide you with an explanation.

If you would like to contact me Donna Griffiths, Matron or Angela Ryan, Business manager, on 01942 264622 we will be happy to discuss this matter with you.

Regards

Donna Griffiths.

Matron

  • {{helpful}} of {{total()}} people think this response is helpful